Alert archive / Texas / Flash Flood Warnings in 1995
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 4, 1995, 1:15 AM CDT for Childress County, Hall County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1995, 1:15 AM CDT (06:15 UTC)
- Expired
- Jun 4, 1995, 6:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Childress County, TX, Hall County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 040617 FFWAMA TXC075-191-041115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 115 AM CDT SUN JUN 4 1995 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 AM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS... IN THE TEXAS PANHANDLE ...CHILDRESS COUNTY...HALL COUNTY SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO DEVELOP OVER HALL AND CHILDRESS COUNTIES EARLY THIS MORNING. THESE STORMS ARE MOVING EAST AT 15 MPH...AND ARE PRODUCING LOCALLY HEAVY RAINFALL. ADDITIONAL RAINS OF ONE OR TWO INCHES IN AN HOUR COULD OCCUR...CAUSING FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. IF YOUR VEHICLE STALLS IN THE WATER... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 8:57 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 8:57 PM CDT, 4 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 815 PM CDT SAT JUN 03 1995 DRYLN BACKING WITH MSTR RETURNING TO THE SW TX PNHDL. STILL A VRY GOOD CHC FOR MORE TSTMS LATER TNGT WHEN VORT MAX COMES ACRS. WILL RAISE POPS TO LIKELY CAT...EXTEND FFA TX/OK PNHDLS UNTIL DAYBREAK ...AND MENTION PSBL SVR/HVY RAIN ALL ZONES. JUST ANOTHER SPRING DAY! .AMA...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>20. .OK...FLASH FLOOD WATCH TONIGHT FOR ZONES 1>3. SP
In the hours before
Special weather statement, Jun 3, 9:39 PM CDT, 3 hours 36 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT.
Special weather statement, Jun 3, 9:41 PM CDT, 3 hours 34 minutes before
NMZ007-013-020-021-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 941 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR UNION...QUAY...CURRY...AND ROOSEVELT COUNTIES OF EASTERN NEW MEXICO WAS CANCELLED AT 840 PM CDT. AND WILL TRACK INTO OR JUST WEST OF UNION CITY BEFORE 930 PM. THIS IS A DANGEROUS STORM. TAKE SHELTER NOW! CHURCHILL
Special weather statement, Jun 3, 10:18 PM CDT, 2 hours 57 minutes before
TXZ001-006-007-011-016-021-040345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1018 PM CDT SAT JUN 3 1995 THE TORNADO WATCH FOR DALLAM...HARTLEY...MOORE...DEAF SMITH...OLDHAM...AND PARMER COUNTIES WAS CANCELLED AT 1018 PM CDT. SP
Special weather statement, Jun 4, 1:08 AM CDT, 7 minutes before
TXZ012>015-017>019-022>024-040645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 108 AM CDT SUN JUN 4 1995 THE TORNADO WATCH FOR POTTER...RANDALL CASTRO...SWISHER...CARSON...ARMSTRONG...BRISCOE...GRAY... DONLEY...AND WHEELER COUNTIES WAS CANCELLED AT 1 AM CDT. THE TORNADO WATCH CONTINUES FOR COLLINGSWORTH...CHILDRESS AND HALL COUNTIES THROUGH 5 AM CDT. RTW
Special weather statement, Jun 4, 1:09 AM CDT, 6 minutes before
TXZ012>015-017>019-022>024-040645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 108 AM CDT SUN JUN 4 1995 THE TORNADO WATCH FOR POTTER...RANDALL CASTRO...SWISHER...CARSON...ARMSTRONG...BRISCOE...GRAY... DONLEY...AND WHEELER COUNTIES WAS CANCELLED AT 1 AM CDT. THE TORNADO WATCH CONTINUES FOR COLLINGSWORTH...CHILDRESS AND HALL COUNTIES THROUGH 5 AM CDT. RTW
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 58 min |
| Jun 3, 7:31 PM CDT | Tornado Warning | AMA | Briscoe | 59 min |
| Jun 3, 7:32 PM CDT | Tornado Warning | AMA | Childress | 43 min |
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 66 min |
| Jun 3, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 60 min |
| Jun 3, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 59 min |
| Jun 3, 9:17 PM CDT | Tornado Warning | AMA | Briscoe | 58 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | AMA | Hall | 68 min |
| Jun 3, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Childress | 60 min |
| Jun 3, 10:24 PM CDT | Tornado Warning | AMA | Swisher | 40 min |
| Jun 3, 10:58 PM CDT | Severe Thunderstorm Warning | AMA | Briscoe | 62 min |
| Jun 3, 11:23 PM CDT | Tornado Warning | AMA | Briscoe | 52 min |
| Jun 3, 11:58 PM CDT | Tornado Warning | AMA | Hall | 28 min |
| Jun 4, 12:23 AM CDT | Severe Thunderstorm Warning | AMA | Hall | 37 min |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 54 min |
| Jun 4, 2:43 PM CDT | Severe Thunderstorm Warning | AMA | Castro, Deaf Smith | 62 min |
| Jun 4, 2:52 PM CDT | Tornado Warning | AMA | Castro | 38 min |
| Jun 4, 3:04 PM CDT | Tornado Warning | AMA | Deaf Smith | 41 min |
| Jun 4, 3:44 PM CDT | Severe Thunderstorm Warning | AMA | Castro | 61 min |
| Jun 4, 4:14 PM CDT | Tornado Warning | AMA | Castro | 46 min |
| Jun 4, 4:30 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 4, 4:55 PM CDT | Severe Thunderstorm Warning | AMA | Swisher | 46 min |
Nearby
Flash Flood Warnings in Texas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.